PCA CASE NO. 2018-37

IN THE ARBITRATION MATTER UNDER THE THE ARBITRATION RULES OF THE UNITED NATIONS COMMISSION ON INTERNATIONAL TRADE LAW 1976

PROFESSOR CHRISTIAN DOUTREMEPUICH (France)

and

ANTOINE DOUTREMEPUICH (France)

Claimants

versus

REPUBLIC OF MAURITIUS

Respondent

PROCEDURAL ORDER NO. 4

HEARING ORGANIZATION

Arbitral Tribunal

Prof Maxi Scherer (Presiding Arbitrator)
Prof Olivier Caprasse
Prof Jan Paulsson

WHEREAS the Parties, as directed by the Tribunal, provided written comments on the organization of the hearing on 29 and 30 May 2019, respectively;

WHEREAS the Tribunal held a telephone pre-hearing conference with the Parties on 3 June 2019;

WHEREAS this procedural order decides on the organization of the hearing in this arbitration; and

WHEREAS capitalized terms in this order that are not defined otherwise, refer to those defined in the Terms of Appointment or Procedural Order No. 1, dated 16 August 2018.

1. Hearing Venue

- 1.1. The hearing shall be held at the Peace Palace, Carnegieplein 2, 2717KJ The Hague, The Netherlands.
- 1.2. The hearing and break-out rooms are reserved for 12 and 13 June 2019.
- 1.3. Printing, copying, and catering arrangements shall be made by PCA according to Party requests and the PCA will liaise with the Parties on any further details required.

2. Hearing Participants

- 2.1. Participants on behalf of the Claimants are:
 - Prof Christian Doutremepuich;
 - Mr Antoine Doutremepuich;
 - Mr Bruno Poulain, E&Y Société d'Avocats;
 - Ms Roxane Regaud, E&Y Société d'Avocats;
 - Ms Anne-Caroline Juvin, E&Y Société d'Avocats; and
 - Mr Henri Vercasson, E&Y Société d'Avocats.
- 2.2. Participants on behalf of the Respondent are:
 - Mr Rajesh Ramloll, Deputy Solicitor-General, Republic of Mauritius;
 - Dr Veijo Heiskanen, LALIVE;
 - Ms Domitille Baizeau, LALIVE;
 - Ms Laura Halonen, LALIVE;
 - Ms Eléonore Caroit LALIVE; and
 - Mr Augustin Barrier, LALIVE.

3. Language of Hearing

- 3.1. In accordance with paragraph 35(b) of Procedural Order No. 1, the Parties' legal representatives shall address oral submissions to the Tribunal in either English or French, and members of the Tribunal may express themselves in either French of English.
- 3.2. No interpreters are required at any time during the hearing.

4. Hearing Schedule

- 4.1. The hearing shall proceed according to the schedule set forth in Annex 1 (the "Hearing Schedule").
- 4.2. In addition to the specific times set forth in the Hearing Schedule, the Tribunal reserves the right to ask question at any time during the hearing.

5. Recording and Transcript

- 5.1. An audio-recording of the hearing will be made by a professional sound technician.
- 5.2. Arrangements have been made for a verbatim transcript to be made after the hearing by professional stenographers, in English and French, using the audio recording specified at paragraph 5.1 above. Such transcript shall be provided to the Parties on 22 June 2019. The PCA will liaise with the Parties directly on further details required, including distribution list.
- 5.3. The Parties shall exchange corrected versions of the transcripts on 28 June 2019, in the form of a mark-up to the Word versions of the transcripts. The Parties shall submit final and agreed versions of the transcripts to the Tribunal on 4 July 2019, both in Word and in PDF versions.

6. Use of Presentations

- 6.1. Electronic presentations, such as PowerPoint slides, shall be handed in hardcopy format, and circulated electronically, to the Tribunal, the other Party and the PCA. They should be numbered consecutively: C-Pres 001; R-Pres 002.
- 6.2. The room will be equipped for the projection of demonstrative exhibits via LCD screens. The PCA shall liaise with the Parties directly concerning numbers of counsel screens and other technical details on this requirement.

7. Public Access to the Hearing

- 7.1. As recorded in paragraph 15 of the Terms of Appointment, the Parties have agreed to the application of the UNCITRAL Transparency Rules pursuant to Article 1(2)(a) of the said rules.
- 7.2. In accordance with Article 6(1) and (2) of the UNCITRAL Transparency Rules, the hearing shall be public, save that where there is a need to protect confidential information or the integrity of the arbitral process pursuant to Article 7, the arbitral tribunal shall make arrangements to hold in private that part of the hearing requiring such protection.
- 7.3. In accordance with Article 6(3) of the UNCITRAL Transparency Rules, the arbitral tribunal will make logistical arrangements to facilitate the public access to hearings by organizing attendance through video link.
- 7.4. Arrangements have been made for a webcast of the hearing to be transmitted to the public via YouTube. The webcast shall include transmission of any presentations displayed during the hearing. The webcast will be virtually live, i.e. with only a short delay in order to allow the Tribunal to deal with any confidentiality or other objections under Article 6(2) of the UNCITRAL Transparency Rules, if any. The webcast will subsequently be made available on the PCA's website. The PCA will liaise with the Parties directly on any technical details required for the webcast.
- 7.5. Members of the public shall not be admitted to the hearing room.

8. Other Matters

- 8.1. The timing, form and page limits of post-hearing written submissions, if any, shall be determined by the Tribunal, after consultation with the Parties, at the conclusion of the hearing.
- 8.2. The timing and form of costs submissions shall be determined by the Tribunal, after consultation with the Parties, at the conclusion of the hearing.

M.lu-

Prof Dr Maxi Scherer (Presiding Arbitrator, for the Tribunal)

Date: 5 June 2019

Seat of Arbitration: London, UK

Annex 1: Hearing Schedule

Time	Items
12 June 2019	
09:00	Tribunal welcome, housekeeping and other issues, if any
09:15	Respondent's Opening Statement (120 min)
11:15	Coffee Break (15 min)
11:30	Claimants' Opening Statement (120 min)
13:30	Lunch (90 min)
15:00	Tribunal questions (60 min)
16:00	End of Day 1
13 June 2019	
09:00	Respondent's Closing Statements (60 min)
10:00	Coffee Break (30 min)
10:30	Claimants' Closing Statements (60 min)
11:30	Tribunal further questions and closing of hearing (30 min)
12:00	End of Hearing